Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 195, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 30, 2006, 2:23 PM CDT for Oregon County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2006, 2:23 PM CDT (19:23 UTC)
- Expired
- Apr 30, 2006, 3:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:15 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 30, 12:15 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT SUN APR 30 2006
.DISCUSSION...
PREVIOUS DISCUSSION 3 AM.
STRONG //NEARLY VERTICALLY STACKED// CLOSED LOW CURRENTLY OVER
NORTHWEST MISSOURI WILL CONTINUE TO SLOWLY MIGRATE NORTHWARD AND
WEAKEN OVER THE NEXT 24-48 HOURS. MID LEVEL COLD POOL OVER THE
CENTRAL HIGH PLAINS //-23C AT 500MB // SATURDAY EVENING IS PROGGED
TO ROTATE EASTWARD AROUND THE SOUTH SIDE OF THE CLOSED LOW AND INTO
THE OZARKS DURING THE DAY TODAY. STRATUS CURRENTLY BLANKETING THE
AREA SHOULD LIFT NORTHWARD AND MIX OUT DURING THE MORNING WITH
HEATING BENEATH THE COLD POOL ALLOWING FOR MODEST SURFACE BASED
INSTABILITY TO DEVELOP DURING THE LATE MORNING AND AFTERNOON.
WHILE 6KM AGL FLOW IS PROGGED TO BE SOMEWHAT VEERED AND WEAKER WHEN
COMPARED TO 4KM AGL FLOW...RELATIVELY LOW EQUILIBRIUM LEVELS
WOULD FAVOR LOW TOPPED CONVECTION SO 0-4KM BULK SHEAR IS PROBABLY A
MORE REPRESENTATIVE DEEP LAYER SHEAR VALUE. 0-4KM BULK SHEAR THIS
AFTERNOON IS PROGGED TO BE IN THE NEIGHBORHOOD OF 30-40KT WHICH IS
SUFFICIENT FOR ORGANIZED CONVECTION WITH SOME POTENTIAL FOR LOW
TOPPED SUPERCELLS. DEEP LAYER SHEAR WILL BE STRONGEST NEAR THE
ARKANSAS BORDER AND OVER OUR EASTERN CWA...WHICH IS WHERE SEVERE
POTENTIAL WILL BE THE GREATEST. LARGE HAIL WILL BE THE PRIMARY
THREAT...AND STORMS COULD BE RATHER PROLIFIC HAIL PRODUCERS GIVEN
POTENTIAL FOR UPDRAFT ROTATION AND WET BULB ZERO HEIGHTS NEAR/BELOW
8500FT. WEAK LOW LEVEL SHEAR AND RELATIVELY LARGE TEMP/DEWPOINT
DEPRESSIONS SHOULD KEEP THREAT OF TORNADOES LOW ACROSS OUR CWA. MUCH
LIKE WHAT HAPPENED OVER THE HIGH PLAINS TODAY...CONVECTION SHOULD
QUICKLY FADE AFTER SUNSET AS THE BOUNDARY LAYER STABILIZES.
FORECAST CONCERN THEN BECOMES TIMING FOR SUBSEQUENT CHANCES OF
THUNDERSTORMS INTO NEXT WEEK. SURFACE BOUNDARY WILL LIKELY BE
STALLED OUT SOMEWHERE IN OUR VICINITY MONDAY AFTERNOON AND NIGHT.
GFS/NAM DIFFER CONSIDERABLY IN TIMING OF LOW AMPLITUDE SHORTWAVES
RIDING THE ZONAL FLOW SOUTH OF THE WEAKENING UPPER LOW EASTWARD. IT
DOES APPEAR AS THOUGH WE SHOULD BECOME QUITE UNSTABLE MONDAY
AFTERNOON WITH THUNDERSTORMS POSSIBLY BREAKING OUT AS EARLY AS
MONDAY AFTERNOON OR MONDAY EVENING. DETAILS ARE MURKY AT BEST WITH
CONSIDERABLE MODEL DISAGREEMENT...HOWEVER GFS/NAM BOTH AGREE THAT
SHEAR/INSTABILITY COMBO WILL BE MORE THAN SUFFICIENT FOR
ORGANIZED/SEVERE CONVECTION WHEN AND IF CONVECTION AFFECTS THE CWA
DURING THAT TIME FRAME.
ANOTHER LOW AMPLITUDE SHORT WAVE IS PROGGED TO AFFECT THE REGION
TUESDAY NIGHT INTO WEDNESDAY BRINGING ANOTHER CHANCE OF
THUNDERSTORMS TO THE AREA. WITH MOISTURE IN PLACE ALONG THE
MEANDERING SURFACE BOUNDARY AND MODERATELY STRONG MID LEVEL FLOW
SOME SEVERE POTENTIAL WOULD LIKELY EXIST ONCE AGAIN WITH THIS SHORT
WAVE.
TEMPERATURES SHOULD MODERATE QUICKLY AS THE UPPER LOW MOVES
NORTHWARD. BARRING ANY INTERFERENCE FROM CONVECTION OR CONVECTIVE
DEBRIS TEMPERATURES SHOULD MODERATE TO SLIGHTLY ABOVE AVERAGE.
NO CHANGES MADE TO THE EXTENDED GRIDS THIS MORNING.
IZZI
&&
.AVIATION...
FOR 18Z TAFS...THROUGH 21Z...MAIN IMPACT FOR THE AVIATION COMMUNITY
WILL BE SCATTERED THUNDERSTORMS...MAINLY EAST OF KSGF WITH
CEILINGS/VISIBILITIES BRIEFLY LOWERING TO MVFR/IFR...BUT OVERALL IT
SHOULD REMAIN VFR. AFTER 21Z...UPPER DISTURBANCE LOCATED ACROSS
NORTH CENTRAL KANSAS MAY INCREASE THE AMOUNT OF CONVECTION ACROSS
BOTH KJLN/KSGF. HAVE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS IN
THE VICINITY...BUT MAY NEED TO UPDATE DEPENDING UPON CONVERGE AS THE
UPPER DISTURBANCES MOVES ACROSS THE REGION. BY THIS EVENING...EXPECT
ANY CONVECTION TO END WITH VFR CONDITIONS CONTINUING THROUGH MONDAY
MORNING. JLT
&&
.CLIMATE...
PORTIONS OF SOUTHWEST MISSOURI HAVE SEEN MORE RAIN DURING THE APRIL
23RD-29TH PERIOD THAN THE ENTIRE YEAR LEADING UP TO APRIL 23RD.
WHILE THE RECENT HEAVY RAIN HAS LIKELY PUT A SUBSTANTIAL DENT IN THE
DROUGHT...SIGNIFICANT RAINFALL DEFICITS STILL EXIST ACROSS THE
REGION. THIS RAINFALL IS VERY WELCOME...HOWEVER ADDITIONAL
SIGNIFICANT RAINFALL IS NEEDED TO ERADICATE THE CURRENT DROUGHT.
HERE ARE SOME COMPARISONS OF RAINFALL TOTALS ACROSS THE REGION
INCLUDING PERCENTAGE OF YEARLY RAINFALL IN PARENTHESES:
01/01-04/22 04/23-04/29
SGF 5.08(52%) 4.69(48%)
JLN 3.14(42%) 4.32(58%)
UNO 9.74(75%) 3.22(25%)
VIH 6.01(72%) 2.38(28%)
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGFHazardous weather outlook, Apr 30, 1:00 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN APR 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. COLD AIR ALOFT ASSOCIATED WITH A LARGE UPPER LEVEL LOW CENTERED NORTH OF THE REGION AND SURFACE HEATING WILL PROVIDE THE INSTABILITY NEEDED TO ALLOW SEVERE THUNDERSTORMS TO DEVELOP OVER THE REGION THIS AFTERNOON. THE STORMS WILL GRADUALLY WEAKEN EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE STRONGEST STORMS WILL BE CAPABLE OF GOLF BALL SIZED HAIL AND ISOLATED DAMAGING WINDS GUSTS. WHILE THE ENTIRE AREA WILL HAVE A CHANCE FOR THUNDERSTORMS TODAY...THE MOST FAVORED AREA FOR SEVERE WEATHER APPEARS TO BE IN AREAS ALONG AND EAST OF HIGHWAY 13. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT...AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. ANY THUNDERSTORMS THAT DEVELOP DURING THIS TIME FRAME WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. SOME POTENTIAL ALSO EXISTS FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY EAST OF HIGHWAY 13. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Apr 30, 1:31 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL BAKERSFIELD 36.52N 92.14W
04/30/2006 E1.00 INCH OZARK MO EMERGENCY MNGR
TWO INCH DEPTH OF QUARTER SIZED HAIL IN BAKERSFIELD
CAUSING MULTIPLE AUTO ACCIDENTS
&&
GCLAYCOMLocal storm report, Apr 30, 1:33 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 2 SW SOUTH FORK 36.61N 91.99W
04/30/2006 E1.75 INCH HOWELL MO EMERGENCY MNGR
AT JUNCTION FF AND 160.
&&
GCLAYCOMLocal storm report, Apr 30, 1:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 N BAKERSFIELD 36.58N 92.14W
04/30/2006 E1.00 INCH OZARK MO LAW ENFORCEMENT
HIGHWAY 101 COVERED IN HAIL. ROAD DEPARTMENT RESPONDING
TO CLEAR OFF THE HIGHWAY.
&&
GCLAYCOMSpecial weather statement, Apr 30, 2:14 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT SUN APR 30 2006 MOZ106-302015- OREGON- 214 PM CDT SUN APR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 315 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF THAYER...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... 5 MILES SOUTH OF ALTON BY 240 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, Apr 30, 2:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL KOSHKONONG 36.60N 91.65W
04/30/2006 E0.75 INCH OREGON MO FIRE DEPT/RESCUE
REPORTED BY KOSHKONONG FIRE DEPARTMENT
&&
GCLAYCOMSpecial weather statement, Apr 30, 2:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 219 PM CDT SUN APR 30 2006 MOZ071-301945- PHELPS- 219 PM CDT SUN APR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY UNTIL 245 PM CDT... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF ST. JAMES...OR 11 MILES SOUTHEAST OF ROLLA...AND MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:35 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.